MAUDE Adverse Event Report: CORDIS CASHEL LONG GEN / PRO 29 X 60 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL LONG GEN / PRO 29 X 60 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PG2960BPX
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a stent strut on the palmaz genesis transhepatic biliary stent on opta pro was poking out upon removal from the sterile packaging.No patient injury was reported.The intended procedure was a common iliac artery stenting.The target lesion location was the right common iliac artery.The device was stored as specified by the instructions for use (ifu) and no anomalies were noted to the packaging before removal of the device.The device was inspected and prepped as specified by the ifu.The stent was not manipulated during prep as the prep was aborted upon observation that the stent strut was malformed.Another unknown product was utilized, and the procedure was completed.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A stent strut on the palmaz genesis transhepatic biliary stent on opta pro was poking out upon removal from the sterile packaging.No patient injury was reported.The intended procedure was a common iliac artery stenting.The target lesion location was the right common iliac artery.The device was stored as specified by the instructions for use (ifu) and no anomalies were noted to the packaging before removal of the device.The device was inspected and prepped as specified by the ifu.The stent was not manipulated during prep as the prep was aborted upon observation that the stent strut was malformed.Another unknown product was utilized, and the procedure was completed.The device was returned for analysis.A non-sterile unit of product long gen / pro 29 x 60 biliary 135cm stent delivery system was returned inside of a clear plastic bag.Per visual analysis the stent was still mounted on the balloon and it was noted the proximal struts of the proximal stent section were uplifted.No other damages or anomalies were noted.Per microscopic analysis the direction path of the lifted struts is from the proximal section to the distal section.These characteristics suggest that the device was induced to pulling events that exceed the material yield strength prior to the struts deformations.No other issues were noted.A product history record (phr) review of lot 17672319 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - strut uplift¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by the direction of the uplift was from proximal to distal noted during microscopic analysis indicating a pulling event on the stent causing deformation.This may have occurred when removing the device from the packaging or during prepping of the device.According to the safety information in the instructions for use ¿prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.According to the safety information in the instructions for ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.¿ use of this device in the vasculature is not indicated and is therefore considered off-label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 60 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8478589
Report Number9616099-2019-02824
Device Sequence Number19248497
Product Code FGE
UDI-Device Identifier20705032039564
UDI-Public20705032039564
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberPG2960BPX
Device Lot Number17672319
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer04/24/2019
05/24/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/21/2019
05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1